MDJunction - People Helping People
 
Ask a Question
10/12/2009 12:10 PM

Lithum

Sociologygirl77
Sociologygirl77  
Posts: 27
Member

Hi everyone,

So my pdoc just put me on lithum for suicidal thoughts. What can I expect from lithum. Will anyone be willing to share their experiences?

Thank you.

L~

Reply

10/12/2009 12:13 PM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

Lithium is the thing that finally stabilized me. I have had few side effects other than hair loss. It is also proven to reduce suicidal tendencies.

10/12/2009 12:19 PM
lovespeonies
lovespeonies  
Posts: 4167
VIP Member

For me lithium took alittle getting used to. I had some mild side effects in the beginning. i wasn't sure if I wanted to stay on it but my doc talked me into seeing it through. I am extremely glad I did. I did recently try to get off it to try lamictal but I felt so out of control when the lithium was lowered that I had to be reupped while lamictal was slowly added. I was to take 200-300mg of lamictal with no lithium. I ended up being on both. If possible I will probally stay on lithium forever. It gives me the most relief at a theraputic level. Right now some of my other meds need tweeking so I am unstable, but I faithfully take everything that is prescribed. the only sucky thing is the blood lithium serum screens which are required but there no big deal .I just realized I forgot to go get mine today, whooops!!Good luck with the lithium..

10/12/2009 01:11 PM
smortown
smortownPosts: 43
Member

I have only been on it for a couple of weeks, and I also take 50mg of Seroquel. It's been a little rough, but I'm hanging in there because of the people here who have such good results from taking it. I am at the point of trying to get the right amount in my system. Best wishes to you.

10/12/2009 01:16 PM
Sociologygirl77
Sociologygirl77  
Posts: 27
Member

Thank you everyone. My doc also increased my dosage of lamictal to 150 mg. the dreams have seemed to subside so here hoping for more stability.

10/13/2009 10:09 AM
kyle2009
kyle2009Posts: 91
Member

the tricky thing about lithium for me was that its side effects are similar to aspects of my hypomania (difficulty concentrating and focusing...memory too). Took me a while to find the right dosage since the pdoc was increasing the dosage for a while when we should have been decreasing it. Much better now Smile

10/13/2009 10:59 AM
rustybob11
 
Posts: 1
Member

I had my first major manic episode in 1986, 1 year after becoming abstinate from alcohol. 22 years of hard drinking had masked bipolar.

900 mg Lithium was prescribed then but I struggled without until 1989.

I had my 2nd manic episode in 1990, after rejection by the same lady!

I was mostly depressed from 1966 until 1998 when I started Zoloft.

Lithium has worked for me. I'm religious about taking it and followup


10/13/2009 01:20 PM
Sociologygirl77
Sociologygirl77  
Posts: 27
Member

I can't sleep for more than an hour at a time. Is this normal??

10/13/2009 01:25 PM
Fierosmom

Could be maina or hypomania or anxiety. Not great because sleep is really important for keeping the moods level. I don't take sleeping pills, but my seroquel makes sure I sleep for at least 8 hours. You may want to give your doctor a call. Good Luck

10/13/2009 02:31 PM
SpazyJess
SpazyJess  
Posts: 3456
VIP Member

Definitely call your doc, good advice from Fierosmom. Lithium has been a life saver for me. No more suicidal ideation, terrible depression and rebellious behavior for no good reason, Knock on wood!

At first I didn't see it, but now I do. Goodluck!

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved